Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 45, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 8, 2013, 1:15 PM MST for Coconino County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2013, 1:15 PM MST (20:15 UTC)
- Expired
- Sep 8, 2013, 2:00 PM MST
- In force
- 45 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 150 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WGUS55 KFGZ 082015 FFWFGZ AZC005-082100- /O.NEW.KFGZ.FF.W.0045.130908T2015Z-130908T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 115 PM MST SUN SEP 8 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA INCLUDING ANTELOPE CANYON NEAR PAGE... * UNTIL 200 PM MST * AT 110 PM MST...FLASH FLOODING WAS INDICATED FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... ANTELOPE CREEK. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 3694 11144 3692 11136 3686 11137 3686 11144 $$ DJO
1 follow-up statement
914 WGUS75 KFGZ 082102 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 202 PM MST SUN SEP 8 2013 AZC005-082109- /O.EXP.KFGZ.FF.W.0045.000000T0000Z-130908T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 202 PM MST SUN SEP 8 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM MST FOR EXTREME NORTH CENTRAL COCONINO COUNTY... THE FLASH FLOOD WARNING FOR ANTELOPE CANYON NEAR PAGE HAS EXPIRED AS RECENT HEAVY RAINS HAVE ENDED ON THE DRAINAGE. ANY FLOOD FLOWS WILL BE SUBSIDING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR THE POSSIBILITY OF ADDITIONAL HEAVY RAINFALL. LAT...LON 3694 11144 3692 11136 3686 11137 3686 11144 $$ DJO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:30 AM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 8, 9:30 AM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN SEP 8 2013 .SYNOPSIS...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE OVER THE NEXT SEVERAL DAYS...WITH A WET PATTERN LASTING THROUGH MID WEEK. SOME AREAS MAY RECEIVE HEAVY RAINFALL OVER THE NEXT SEVERAL DAYS. && .DISCUSSION...LIGHT RAIN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CONTINUE TO MOVE NORTHWARD AND EXPAND IN AREA ACROSS NRN AZ THIS MORNING. SO FAR...PCPN RATES AND RAINFALL AMOUNTS HAVE BEEN VERY LIGHT. GIVEN THE EXTENSIVE CLOUD COVER AND VERY STABLE SOUNDING IT MAY BE DIFFICULT TO GENERATE MUCH STRONG CONVECTION ACROSS THE REGION...HOWEVER THE COVERAGE AND DURATION OF RAINFALL EXPECTED TODAY COULD STILL RESULT IN FLOODING POTENTIAL. WITH RAIN COVERAGE EXPANDING WILL UPDATE POPS FOR THIS MORNING AND AFTERNOON. && .PREV DISCUSSION (345 AM)...MOIST SOUTHERLY FLOW CONTINUES ACROSS ARIZONA THIS MORNING BETWEEN THE CENTRAL U.S. RIDGE AND WEAK TROUGHING DEVELOPING JUST TO OUR WEST. THE PLUME OF HIGHER PRECIPITABLE WATER WITH VALUES FROM 1" TO AROUND 1.5" EXTENDS FROM MEXICO ACROSS ARIZONA AND INTO SOUTHERN UTAH. IN ADDITION...WEAK TROUGHING DEVELOPING OVER WESTERN AZ MAY BRING SOME LIFT TO THE REGION TODAY. INSTABILITY MAY STRUGGLE DUE TO COOL BOUNDARY LAYER AND CLOUDS...BUT POTENTIAL IS THERE FOR SOME LOCALIZED HEAVY RAIN AND FLASH FLOODING TODAY THROUGH THIS EVENING...MAINLY FOR YAVAPAI...COCONINO...NRN GILA COUNTIES. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. THE WEAK TROUGH WILL LINGER JUST WEST OF THE STATE THROUGH MIDWEEK BEFORE SLOWLY LIFTING OFF TO THE NORTHEAST BY THURSDAY OR FRIDAY. MONDAY AND TUESDAY STILL LOOK WET...WITH A POSSIBILITY OF LOCALLY HEAVY RAINFALL. HOWEVER...PINPOINTING THE AREAS OF HEAVY RAIN THREAT IS TRICKY AS SOME MODELS CONTINUE TO SHIFT THE AXIS OF HIGHEST PW INTO FAR EASTERN AZ OR NEW MEXICO AS EARLY AS LATE MONDAY. FOR THIS REASON...WE WILL LET LATER SHIFTS DETERMINE THE NEED FOR FURTHER FLOOD WATCHES BEYOND TONIGHT. WITH THE CLOUDS AND SHOWERS AROUND... DAYTIME TEMPERATURES WILL BE SEVERAL DEGREES BELOW NORMAL THROUGH TUESDAY. AS THE TROUGH MOVES NORTHEASTWARD...DRIER AIR SHOULD MOVE INTO THE REGION...DECREASING THE CHANCE OF SHOWERS TOWARD THE END OF THE WEEK. && .AVIATION...FOR THE 18Z PACKAGE...SCT-NMRS SHRA THIS MORNING WITH SCT MVFR CONDITIONS. ACTIVITY FCST TO INCREASE AND BECOME NMRS BY 18Z ACROSS N AZ WITH LESS COVERAGE OVER THE FOUR CORNERS. ISOLD +TSRA ANTICIPATED THIS AFTERNOON AND EVENING. CLOUD DECKS WILL RANGE FROM 3-7KFT IN MOST AREAS...BUT PERSISTENT CONVECTIVE AREAS WILL SEE MORE PERSISTENT MVFR CIGS WITH BRIEF IFR CONDITIONS. SHRA/TSRA ACTIVITY EXPECTED TO CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TODAY FROM 11 AM UNTIL MIDNIGHT MST FOR AZZ004>009-012-015-016-018-037-038. && PUBLIC.....DB/JJ AVIATION...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 8, 8:30 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 AM MST SUN SEP 8 2013 AZZ004>018-037>040-090330- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 830 AM MST SUN SEP 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH HAS BEEN CANCELLED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DEEP MOISTURE IS FORECAST TO PERSIST ACROSS THE REGION FROM MONDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY...WITH A RISK OF LOCALIZED HEAVY RAIN AND FLASH FLOODING. MOISTURE WILL GRADUALLY DECREASE TOWARD THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:59 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 16 hr |
| Sep 8, 11:56 AM MST | Areal Flood Advisory | FGZ | Coconino | 109 min |
| Sep 8, 2:16 PM MST | Special Weather Statement | FGZ | 44 min | |
| Sep 8, 2:42 PM MST | Areal Flood Advisory | FGZ | Coconino | 4 hr |
| Sep 8, 4:23 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.